MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH - MR MAGNETOM AERA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHCARE GMBH - MR MAGNETOM AERA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10432914
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blister (4537)
Date of Event 12/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred following a procedure on the magnetom aera system.A patient reported suffering several blisters on the fingers which spread to the entire hand.The patient was evaluated by two physicians and received conflicting diagnosis.The patient is currently under the care of a physician.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.Assessment does not indicate a system failure or malfunction and no non-conformity was identified.It was reported that a female patient suffered several blisters on the fingers and spread over the whole hands one day after examination.The patient went to 3 different doctors, a dermatologist, a burn specialist, and a neurologist which requested the exam.A final diagnosis remains unclear.Our experts analyzed the images generated during the patient's examination.The complete examination of the patient's c-spine lasted 50.25 min with an active scanning time of 42.98 min.No abnormality was found which would indicate a system malfunction.The complete measurement was performed in the normal operating mode.The sar values were within the limits defined by the mr safety standard (iec 60601-2-33), i.E., the maximum applied sar was 91.4% of the normal mode limit.The applied rf in this case should not represent a risk under normal circumstances and scan conditions, although it was close to the limit.Furthermore, the patient absorbed 50.62 wmin/kg which is below the limit of 240 wmin/kg defined in the mr safety standard (iec 60601-2-33).The system was checked by our service engineer and found to be operating within specification.No hardware or software problem was found which would explain the reported blisters on the patient's hands.It is most likely that a rf current loop was generated possibly caused by hand contact and amplified by contact with a liquid like sweat or a disinfectant or due to contact with electrically conductive material.This effect and the preventive measure are described in the magneton family operator manual - mr system syngo mr e11 (pages 19 to 21).

Brand Name
MAGNETOM AERA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH - MR
henkestrasse 127
erlangen, germany 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH - MR
henkestrasse 127
erlangen, germany 91052
GM   91052
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key13010505
Report Number3002808157-2021-08510
Device Sequence Number14812842
Product Code LNH
UDI-Device Identifier04056869006697
UDI-Public04056869006697
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K163312
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10432914
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown